MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter which revealed heavy blood residue in multiple places and the balloon portion of the catheter was partially inflated.Functional testing was attempted by first inserting a guidewire, but the heavy blood residue impeded the guidewire from advancing completely through the inner lumen.A solution was used in an attempt to inflate the balloon, but the heavy blood residue in the inflation lumen made this testing unsuccessful.The balloon was viewed under 30x magnification, which revealed a longitudinal material rupture originating from the middle of the balloon to the distal area of the balloon, under a fold.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed a longitudinal material rupture originating from the middle of the balloon to the distal area of the balloon, under a balloon fold.There was nothing found to indicate there was a manufacturing related cause for this event.The hcp noted calcification was present in the target vessel.Allegedly, the hcp advanced the device under negative pressure to the intended treatment location.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.
 
Event or Problem Description
It was reported that one of three lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters allegedly was unable to be inflated after being advanced to the target lesion in the left proximal superficial femoral artery (sfa).The health care professional (hcp) used a contralateral approach to gain patient access.The hcp noted some vessel calcification.Reportedly, no stents were present in the vessel pathway or in the target lesion.The hcp prepared the first lutonix dcb and treated the target location without issues and deemed the first treatment successful.The hcp used a second lutonix dcb to treat the target lesion, further.Reportedly, the hcp prepared the second lutonix dcb and advanced the balloon under negative pressure to the target lesion.Allegedly, while the hcp was inflating the balloon, the desired pressure was never achieved.Reportedly, the second lutonix dcb would not inflate.The hcp removed the second lutonix dcb and treated the target lesion with one additional lutonix dcb, which was successful without issues.The second lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8054070
Report Number3006513822-2018-00254
Device Sequence Number16564941
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFBY3509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight76